Sciact
  • EN
  • RU

The ill-posedness of a mixed problem in a cylindrical domain for multidimensional hyperbolic-elliptic equations in cancer modeling Full article

Journal International Journal of Mathematics and Physics
ISSN: 2218-7987 , E-ISSN: 2409-5508
Output data Year: 2026, Volume: 17, Number: 1, Pages: 84-91 Pages count : 8 DOI: 10.26577/ijmph.20261718
Tags ill-posedness, mixed problem, hyperbolic-elliptic equations, cylindrical domain, glioma growth modeling.
Authors Aldashev Serik 1 , Kabanikhin Sergey 2 , Bektemessov Maktagali 1
Affiliations
1 Institute of Information and Computational Technologies, Almaty, Kazakhstan
2 Sobolev Institute of Mathematics SB RAS, Novosibirsk, Russia

Abstract: This paper investigates a mixed boundary value problem in a cylindrical domain for a class of multidimensional hyperbolic-elliptic equations arising in mathematical models of malignant tumor growth. In particular, axisymmetric ap- proximations and local models of tumor spread in brain tissues lead to problem formulations in cylindrical geometry. Under assumptions, the problem leads to a class of multidimensional hyperbolic-elliptic equations, i.e., mixed-type equa- tions whose properties may change between hyperbolic and elliptic in different subdomains or according to the parameters and coefficients. Idealized cylindrical geometry is used as a convenient framework for rigorous mathematical analysis. The main results establish the ambiguity of the solutions to the mixed problem and provide an explicit representation of its classical solutions. These results contribute to the analysis of multidimensional mixed-type equations in bounded domains and may support further computational investigations of tumor growth models
Cite: Aldashev S. , Kabanikhin S. , Bektemessov M.
The ill-posedness of a mixed problem in a cylindrical domain for multidimensional hyperbolic-elliptic equations in cancer modeling
International Journal of Mathematics and Physics. 2026. V.17. N1. P.84-91. DOI: 10.26577/ijmph.20261718 WOS Scopus OpenAlex
Identifiers:
≡ Web of science: WOS:001807278600008
≡ Scopus: 2-s2.0-105043543746
≡ OpenAlex: W7165547996
Altmetrics: